Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 1994, 2:45 PM EDT for Lake County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- May 3, 1994, 2:45 PM EDT (18:45 UTC)
- Expired
- May 3, 1994, 3:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 031849 RRA SVRMLB FLC069-031945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT TUE MAY 3 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 345 PM A SEVERE THUNDERSTORM WAS OVER SUMTER COUNTY MOVING EAST AT ABOUT 20 MPH. A RAPIDLY DEVELOPING THUNDERSTORM WAS JUST SOUTH OF MOUNT DORA. THIS STORM WAS PRODUCING MARBLE SIZE HAIL. THESE STORMS WILL EFFECT THE CENTRAL AND NORTHERN PARTS OF LAKE COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:18 PM EDT, 27 minutes earlier.
Area forecast discussion, May 3, 2:18 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT TUE MAY 3 1994 LATEST SWOMCD HAS REINFORCED MY THINKING. ATMSPHR UNSTBL OVR C FL...BUT THIS AM ANALYSIS SHOWS UPR DFLNC FROM S MS ACRS N FL PNHNDL. THIS IN VICINITY OF ADVCTN OF CLDR AIR AXIS 5OO MB FROM JAN TO TBW. MIN VALS TO -14 DEG C. ALTHOUGH DYNAMICS NOT OVRLY IMPRSSV OUR AREA... CAN NOT RULE OUT EFFECTS OF 75 + KT WINDS 300 MB ABOVE. BNDRY INTERACT IN LOW LVLS MAY BE SUFFICIENT TO AID IN LO LVL INFLOW FOR FEW SVR. VIL VALS ALREADY ABOVE 50 KG/M2 WITH TRW WCFL. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA @3...BREVARD INDIAN RIVER OKEECHOBEE MARTIN ST LUCIE MCO 069/089 068/087 068 442 DAB 067/088 0660/084 067 442 MLB 072/087 070/086 070 442 MLB...NONE RES
In the hours before
Special weather statement, May 3, 2:38 PM EDT, 7 minutes before
FLZ041-044>047-053-054-058-059-064-501-031940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 238 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORMS FORMING OVER PARTS OF LAKE COUNTY... ...A SEVERE THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL FLORIDA UNTIL 9PM EDT... AT 240 PM EDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM FORMING OVER LAKE COUNTY JUST SOUTH OF TAVARES. A SEVERE THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY JUST EAST OF FLORAL CITY. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS OVER LAKE COUNTY THROUGH 4 PM HAVE THE POTENTIAL TO BECOME SEVERE. RESIDENTS OF LAKE COUNTY SHOULD BEGIN TO PREPARE THEMSELVES FOR THE POSSIBILITY OF DAMAGING WIND AND LARGE HAIL. ANY THUNDERSTORM OVER CENTRAL FLORIDA WILL HAVE THE POTENTIAL TO BECOME SEVERE THROUGH 9PM EDT. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
Special weather statement, May 3, 2:39 PM EDT, 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-031940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 238 PM EDT TUE MAY 3 1994 ...STRONG THUNDERSTORMS FORMING OVER PARTS OF LAKE COUNTY... ...A SEVERE THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL FLORIDA UNTIL 9PM EDT... AT 240 PM EDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM FORMING OVER LAKE COUNTY JUST SOUTH OF TAVARES. A SEVERE THUNDERSTORM WAS OCCURRING OVER SUMTER COUNTY JUST EAST OF FLORAL CITY. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS OVER LAKE COUNTY THROUGH 4 PM HAVE THE POTENTIAL TO BECOME SEVERE. RESIDENTS OF LAKE COUNTY SHOULD BEGIN TO PREPARE THEMSELVES FOR THE POSSIBILITY OF DAMAGING WIND AND LARGE HAIL. ANY THUNDERSTORM OVER CENTRAL FLORIDA WILL HAVE THE POTENTIAL TO BECOME SEVERE THROUGH 9PM EDT. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
Special weather statement, May 3, 2:40 PM EDT, 5 minutes before
FLZ038-40-501-031940- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 240 PM EDT TUE MAY 3 1994 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN AND CENTRAL FLORIDA AND ADJACENT COASTAL WATERS. ...IN CENTRAL FLORIDA THE WATCH INCLUES THE COUNTIES OF MARION AND FLAGLER AND ADJACENT COASTAL WATERS. ...STRONG THUNDERSTORMS HAVE FORMED OVER WEST CENTRAL FLORIDA IN THE COUNTIES OF SOUTHWEST MARION...SUMTER. ELSEWHERE SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL WERE OVER SOUTHEAST PUTNAM COUNTY...NORTHWEST OF ORLANDO AND ALONG THE COAST FROM TITUSVILLE TO VERO BEACH. THE THUNDERSTORMS WERE MOVING NORTHEAST 15 MPH.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 36 min |
| May 3, 3:35 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 55 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 29 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 62 min |
| May 3, 4:50 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 40 min |
| May 3, 4:54 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 66 min |
| May 3, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 42 min |
| May 3, 5:59 PM EDT | Severe Thunderstorm Warning | MLB | Palm Beach | 61 min |
| May 3, 6:01 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 29 min |
| May 3, 6:19 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 41 min |
| May 3, 6:48 PM EDT | Tornado Warning | MLB | Volusia | 42 min |
| May 3, 6:54 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee | 51 min |
| May 3, 6:58 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Osceola | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.